Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 26, 2014, 2:44 PM EDT for Orange County, Osceola County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2014, 2:44 PM EDT (18:44 UTC)
- Expired
- May 26, 2014, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:00 PM EDT | HAIL 1 | 5 Nw Buena Ventura Lake, FL | PEPPERMILL AREA OF SOUTHWEST ORLANDO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
454 WUUS52 KMLB 261844 SVRMLB FLC095-097-261930- /O.NEW.KMLB.SV.W.0032.140526T1844Z-140526T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 244 PM EDT MON MAY 26 2014 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ORANGE COUNTY IN FLORIDA NORTHWESTERN OSCEOLA COUNTY IN FLORIDA * UNTIL 330 PM EDT. * AT 240 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUENA VENTURA LAKES...AND WAS EXHIBITING SLOW AND VARIABLE MOTION. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... WET N WILD WATER PARK...SEA WORLD...PINE CASTLE...OAK RIDGE... DOCTOR PHILLIPS AND BELLE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2847 8151 2849 8134 2832 8129 2832 8145 TIME...MOT...LOC 1843Z 146DEG 3KT 2839 8139 $$ WEITLICH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:13 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 26, 10:13 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1013 AM EDT MON MAY 26 2014 .DISCUSSION... ...HIGH RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES... .UPDATE...SFC HIGH PRESSURE OFF THE CAROLINAS WILL PROVIDE A LOW LEVEL EASTERLY ONSHORE LOW LVL WIND FLOW INTO THE AFTERNOON WITH WINDS INCREASING TO 10 TO 15 MPH. THE DIFFUSE EAST COAST SEA BREEZE SHOULD PUSH INTO THE INTERIOR BY MID AFTERNOON GENERATING SOME ISOLATED CONVECTION AND THEN PUSH INTO LAKE COUNTY DURING THE LATE AFTERNOON HOURS. MORNING SOUNDINGS REVEAL PRECIP WATER VALUES FROM 1.3 TO 1.5 ACROSS CENTRAL FL AND COOL MID LVL TEMPS TO 12 C AT XMR AND -11 AT TBW. SHORT RANGE FCST MODELS SHOW THE MID LVL COLD POOL TO MOVE OUT OVER THE ATLC IN THE AFTERNOON WITH ABOUT 1 DEG OF MID LVL WARMING. ONE ATLC COASTAL CONVERGENCE BAND INTO SRN BREVARD COUNTY WILL PRODUCE SOME ISOLATED SHOWERS AS WELL AS A SLIGHT CHANCE FOR SHOWERS MAINLY ACROSS INLAND PORTIONS OF THE COASTAL COUNTIES INTO EARLY AFTERNOON. WILL CONTINUE SLGT CHC FOR A SHOWER OR STORM OVER THE INTERIOR AND NUDGE POPS TO ~30 PCT ACROSS PORTIONS OF WRN LAKE COUNTY WHERE HRRR MODEL SHOWS A BIT MORE COVERAGE BEFORE ACTIVITY PUSHES WESTWARD BY EARLY EVENING. HIGHS IN THE MID 80S COASTAL AREAS TO AROUND 90 TO THE LOWER 90S OVER THE INTERIOR. AN ONSHORE WIND...AND SMALL SWELL ALONG WITH FAVORABLE TIDAL EFFECTS WITH THE NEW MOON WILL PRODUCE A HIGH RISK OF RIP CURRENTS... ESPECIALLY AROUND THE TIME OF HIGH TIDE IN THE EARLY AFTERNOON. VOLUSIA COUNTY LIFEGUARDS REPORTED OVER 85 RESCUES YESTERDAY. && .AVIATION... INITIAL CUMULUS BASES BELOW 3 KFT SHOULD ELEVATE BY 16Z WITH MAINLY VFR WEATHER FOR TERMINALS FROM 16Z-18Z. ISOLD SHRA/TSRA DEVELOPING ACROSS INTERIOR SECTIONS 17Z-19Z SHOULD PUSH TWD KLEE VCNTY BY 19Z-21Z. HAVE INCLUDED VCTS AT KLEE...PROBS TOO LOW AT THIS TIME FOR KMCO/KSFB. && .MARINE... TODAY-TONIGHT...HI PRES RIDGE CENTERED OFF THE CAROLINA COAST WILL PRODUCE A GENTLE TO MODERATE EASTERLY WIND FLOW ACROSS THE ATLANTIC. SEAS 2-3FT NEARSHORE AND UP TO 3-4FT WELL OFFSHORE. CHOPPY SEAS THRU MIDDAY WITH DOMINANT PDS AOB 5SEC...INCREASING TO 9-10SEC TONIGHT. ISOLD SHRA WILL MOVE CLOSE TO SEBASTIAN INLET INTO MID AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...VOLKMER IMPACT WEATHER/LONG TERM....WEITLICH
Hazardous weather outlook, May 26, 9:57 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 957 AM EDT MON MAY 26 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 957 AM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... STEADY EASTERLY WINDS WILL PUSH A LONG PERIOD SWELL INTO THE LOCAL ATLANTIC WATERS TODAY. THIS SWELL WILL COMBINE WITH AN ASTRONOMICAL HIGH TIDE TO PRODUCE A HIGH RIP CURRENT THREAT ALONG THE BEACHES OF EAST CENTRAL FLORIDA. THE THREAT WILL BE HIGHEST FROM LATE MORNING THROUGH 4:00 PM DUE TO TIDAL EFFECTS. YESTERDAY...BEACH PATROL IN BREVARD AND VOLUSIA COUNTIES REPORTED OVER 100 RIP CURRENT RESCUES. FOR MAXIMUM SAFETY...SWIM WITHIN SIGHT OF A LIFEGUARD TOWER AND OBEY ALL INSTRUCTIONS AND ORDERS FROM OCEAN RESCUE PERSONNEL. NEVER SWIM ALONE. .THUNDERSTORM IMPACT... THE EAST COAST SEA BREEZE WILL FORM EARLY THIS AFTERNOON AND PUSH WELL INLAND. ISOLATED SHOWERS AND THUNDERSTORMS MAY FORM ALONG THE BREEZE BOUNDARY AS IT PUSHES ACROSS THE INTERIOR COUNTIES THROUGH MID TO LATE AFTERNOON...ESPECIALLY WEST OF THE I-4 CORRIDOR AND FLORIDA'S TURNPIKE. AN ISOLATED STRONG STORM MAY OCCUR...PRODUCING SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. RESIDENTS ARE REMINDED THAT LIGHTNING CAN STRIKE WELL OUTSIDE THE AUDIBLE RANGE OF THUNDER. WHEN THUNDER ROARS...GO INDOORS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AFTERNOON STORM ACTIVITY WILL INCREASE ACROSS EAST CENTRAL FLORIDA THROUGH MIDWEEK AS HIGH PRESSURE WEAKENS ACROSS THE AREA AND SHIFTS INTO THE ATLANTIC. RIP CURRENT THREATS ARE EXPECTED TO REMAIN ELEVATED AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW/WEITLICH
In the hours before
Special weather statement, May 26, 2:10 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT MON MAY 26 2014 FLZ045-261900- ORANGE- 210 PM EDT MON MAY 26 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY... * UNTIL 300 PM EDT. AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO...MOVING WEST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE BAY HILL...BELLE ISLE...DOCTOR PHILLIPS AND ORLANDO EXECUTIVE AIRPORT. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2835 8157 2857 8161 2861 8132 2839 8123 TIME...MOT...LOC 1810Z 069DEG 9KT 2851 8138 WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:17 AM EDT | Rip Current Statement | MLB | Volusia | 15 hr |
| May 26, 2:10 PM EDT | Special Weather Statement | MLB | Orange | 50 min |
| May 26, 3:04 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 41 min |
| May 26, 3:16 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.